Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

Resolution of singularities and modular Galois theory


Author: Shreeram S. Abhyankar
Journal: Bull. Amer. Math. Soc. 38 (2001), 131-169
MSC (2000): Primary 12F10, 14H30, 20D06, 20E22
Published electronically: December 27, 2000
MathSciNet review: 1816069
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

I shall sketch a brief history of the desingularization problem from Riemann thru Zariski to Hironaka, including the part I played in it and the work on Galois theory which this led me to, and how that caused me to search out many group theory gurus. I shall also formulate several conjectures and suggest numerous thesis problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 12F10, 14H30, 20D06, 20E22

Retrieve articles in all journals with MSC (2000): 12F10, 14H30, 20D06, 20E22


Additional Information

Shreeram S. Abhyankar
Affiliation: Mathematics Department, Purdue University, West Lafayette, IN 47907
Email: ram@cs.purdue.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-00-00892-2
PII: S 0273-0979(00)00892-2
Received by editor(s): December 7, 1999
Published electronically: December 27, 2000
Additional Notes: Abhyankar’s work was partly supported by NSF Grant DMS 97-32592 and NSA grant MDA 904-97-1-0010.
Article copyright: © Copyright 2000 American Mathematical Society